Cyanide poisoning most often occurs during accidental inhalation of fire fumes. Cyanide inhibits cytochrome oxidase mitochondrial resulting in a cessation of oxygen consumption with deviation metabolism to an anaerobic mode. Alongside the classic respiratory and neurological clinical signs, epidemiology of cardiovascular events is poorly documented. If cardiopulmonary arrest and hypotension are quickly identified, other cardiac signs must be recognized as arrhythmias, conduction and repolarisation including poisoned patients at low doses. The realization of an electrocardiogram is systematic. Given its potential severity, specific treatment of acute cyanide poisoning should be initiated without delay, immediately after the recognition of the symptoms. Of all antidotes, hydroxocobalamin is the firstline treatment. Administration is carried out intravenously on the average dosage of 5 g, which can be repeated, or even 10 g immediately in case of cardiac arrest.
|Translated title of the contribution||Cardiac disorders of cyanide intoxication|
|Number of pages||6|
|Journal||Annales Francaises de Medecine d'Urgence|
|Publication status||Published - 1 Mar 2016|
- Cardiac disorders